I have been having some problems with weight gain and ankle swelling BIG TIME over the past 6-7 months. I've had an echo, and my EF is 65%; no fluid around the heart; no shortness of breath, still able to walk my 5 miles for exercise -- but still the weight gain and swelling.
I was sent to an endocrinologist. She spent 45 minutes with me asking all kinds of questions and getting my history and really seemed to LISTEN to me!! She is convinced that the Norvasc is causing most of my problems. She says that she has seen it "a hundred times" and has seen it start causing problems even after a patient has been on it for a few years already!
She also wants me to go off the insulin if I possibly can. She thinks that could also be contributing to the weight gain, as well. I'm a type 2 diabetic, and she thinks I could get along without it -- she read my food diary and was impressed with what I eat on a daily basis (her comment -- "you've been educated in this, haven't you?" That made me feel good!! LOL) She said that with the amount of calories I am ingesting, I should not be gaining this much weight (I usually eat about 1200 calories per day).
So, if there has been a thread on this medication before, I apologize for starting a new one. However, I'm really interested in what other people's experiences have been with the Norvasc or amlodipine.
My other medications: Metoprolol 50 mg per day (divided dose of 25 a.m. and p.m.), Crestor 10 mg per day, aspirin 81 mg per day, and the insulin (Novolog and Lantus).
The endocrinologist does not want to make any changes to my medication regimen until I have spoken to my cardiologist about it (she is sending him a note about it), to get his okay and maybe other suggestions. So I appreciate that.
Anyway, any thoughts?